The Annals of Statistics
- Ann. Statist.
- Volume 34, Number 6 (2006), 2790-2824.
Nonparametric quasi-maximum likelihood estimation for Gaussian locally stationary processes
This paper deals with nonparametric maximum likelihood estimation for Gaussian locally stationary processes. Our nonparametric MLE is constructed by minimizing a frequency domain likelihood over a class of functions. The asymptotic behavior of the resulting estimator is studied. The results depend on the richness of the class of functions. Both sieve estimation and global estimation are considered.
Our results apply, in particular, to estimation under shape constraints. As an example, autoregressive model fitting with a monotonic variance function is discussed in detail, including algorithmic considerations.
A key technical tool is the time-varying empirical spectral process indexed by functions. For this process, a Bernstein-type exponential inequality and a central limit theorem are derived. These results for empirical spectral processes are of independent interest.
Ann. Statist., Volume 34, Number 6 (2006), 2790-2824.
First available in Project Euclid: 23 May 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 62M10: Time series, auto-correlation, regression, etc. [See also 91B84]
Secondary: 62F30: Inference under constraints
Dahlhaus, Rainer; Polonik, Wolfgang. Nonparametric quasi-maximum likelihood estimation for Gaussian locally stationary processes. Ann. Statist. 34 (2006), no. 6, 2790--2824. doi:10.1214/009053606000000867. https://projecteuclid.org/euclid.aos/1179935065